• Home
  • /
  • Shopping
  • /
  • Can Hair Loss Be Caused By Medications We Take?

Can Hair Loss Be Caused By Medications We Take?

Medications have become a necessary evil.  We need medications to treat certain illnesses. For sleeping problems, we tend to buy modafinil online.  The problem is that all medications do carry the risk of causing side effects.  Most of the time those side effects are something that we either do not notice or that we can live with.  There are a large number of medications that affect our hair in various ways:  including excessive hair growth, discoloration of our hair, and hair loss.


Can medicine cause hair loss?

Medication-induced hair loss can be damaging, both physical and emotional.  Most people never suspect that the medications that they are taking could be contributing to the loss of their hair.  The good news though is that once this is figured out, the hair loss can be reversed simply by finding an alternative medicine that does not affect you the same way. This is true in most cases.

Our hair goes through three “life” cycles.  The first of these is the anagen phase.   During this time the hair grows.  This phase lasts about three to four years, after which the telogen phase begins.  This much shorter phase, lasting only about three months, is the resting period for the hair.  After the telogen phase has completed itself, the hair simply falls out.  Certain medications interfere with the life cycles of our hair.  Two types of hair loss are caused by medications.  The are the telegen effluvium and the anagen effluvium. If you’re curious about modafinil, you can read up about it on modalert reddit.

Why does hair loss happen?

Telegen effluvium is by far the most common medication-induced hair loss type.  Signs will normally start to be noticed within two to three months of the start of a new medication.  Hair follicles are forced to start their resting phase too soon and fall out much earlier than they are supposed to.  It is estimated that people with telegen effluvium shed around 150 hairs each day.

Anagen effluvium usually presents much sooner and impacts hair growth in a much more dramatic way.  Sometimes hair loss is noticeable one or two weeks after medication has been taken.  Matrix cells in hair follicles in the anagen growing phase will be prevented from dividing properly.  These cells are responsible for new hair growth.  Many people will lose all their hair, not just on the tops of their heads but all across their bodies.  Cancer treatment medications are common causes for this type of hair loss.

What to do if you have hair loss?

If you suspect that you may be experiencing hair loss due to medications that you are taking, you should see your doctor.  It is possible to have alternative medicines prescribed that will not have the same effect.  In most cases your hair will grow back on its own after you stop taking the medication.  In those cases where it does not, there are products such as Rogaine and Propecia that possibly could help to stimulate new hair growth.  If you’re fighting hair loss while taking medication, then you can go for natural remedies if you do not want to aggravate the situation.